For very high or stubborn fevers, alternate between Acetaminophen and Ibuprofen every three hours (i.e., give a dose of Acetaminophen then three hours later give Ibuprofen then three hours later Acetaminophen, ect.) These two medications are safe to use together like this.
Consequently, can you take ibuprofen and Extra Strength Tylenol together?
Yes, you can take them together, and in fact they even work better in combination than separately. Several large studies have shown that ibuprofen (Advil, Motrin) and acetaminophen (Tylenol) together work well to relieve pain, with few side effects.
How soon can you give ibuprofen after Tylenol?
We recommend always starting with acetaminophen, since it has fewer side effects than ibuprofen. If the fever remains greater than 102°F 1-2 hours after giving acetaminophen, then you can give ibuprofen. Acetaminophen is dosed every 4 hours. Ibuprofen is dosed every 6 hours.
Is there acetaminophen and ibuprofen?
Acetaminophen and ibuprofen are both good medicines, and both provide the same basic relief from fever and pain, even though they have different chemical structures and side effects. Ibuprofen is recommended only for babies 6 months and older. Unlike ibuprofen, it doesn't reduce inflammation.